MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7412
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to with onset in pain and loosening of the femoral sleeve at the bone to implant interface.X-rays reveal a broken prosthesis.Patient had a very tight femoral canal making surgeon believe the stress was transferred to the stem and little to the sleeve.As such, the sleeve did not in grow and the prosthesis eventually failed under cyclic load.Prosthesis was removed and replaced eventually.Doi: (b)(6) 2020 dor: (b)(6) 2021 right knee.Further information provided that the stem broke at the stem-sleeve junction.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination, however, x-ray images were provided for review, confirming the reported event.No evidence was found of product malfunction or product error.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the dhr review revealed no deviations or nonconformance associated with this lot.

Brand Name
UNIVERSAL STEM 75X12MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11792304
Report Number1818910-2021-09809
Device Sequence Number4017024
Product Code JWH
UDI-Device Identifier10603295217817
UDI-Public10603295217817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-7412
Device Catalogue Number867412
Device Lot NumberHD7414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/19/2021
06/16/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date05/31/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTROL CABLE W/CABLE SLEEVE; LPS DISTAL FEM COMP XXSM RT; LPS FEM TO SLEEVE ADAPTER +10; LPS UNIV TIB HIN INS XXSM 12MM; UNIVERSAL FEM SLV FUL POR 34MM; UNKNOWN BONE CEMENT; UNKNOWN KNEE TIBIAL TRAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight90